Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 1, 2013, 3:11 PM MST for 4 counties in Arizona. It took effect at May 2, 2013, 7:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2013, 3:11 PM MST (22:11 UTC)
- In effect from
- May 2, 2013, 7:00 AM MST
- Expired
- May 2, 2013, 3:49 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 40 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3072 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115 WWUS85 KFGZ 012211 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 311 PM MST WED MAY 1 2013 ...STRONG WINDS WITH LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ALONG AND SOUTH OF THE MOGOLLON RIM THURSDAY... .HIGH PRESSURE BUILDING INTO THE FOUR CORNERS REGION WILL PRODUCE STRONG AND GUSTY WINDS ALONG AND SOUTHWEST OF THE MOGOLLON RIM BEGINNING EARLY THURSDAY MORNING. VERY DRY AIR WILL ALSO MOVE INTO THE REGION PRODUCING CRITICAL FIRE WEATHER CONDITIONS. AZZ107-108-115-116-118-137-138-021500- /O.NEW.KFGZ.FW.W.0004.130502T1400Z-130503T0000Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 311 PM MST WED MAY 1 2013 ...RED FLAG WARNING IN EFFECT FROM 7 AM TO 5 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM MST THURSDAY. * AFFECTED AREA...THE MOGOLLON RIM...COCONINO PLATEAU...YAVAPAI COUNTY...AND NORTHERN GILA COUNTY. * TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * 20 FOOT WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
2 follow-up statements
819 WWUS85 KFGZ 021455 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 755 AM MST THU MAY 2 2013 AZZ107-108-115-116-118-137-138-022300- /O.CON.KFGZ.FW.W.0004.000000T0000Z-130503T0000Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 755 AM MST THU MAY 2 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...THE MOGOLLON RIM...COCONINO PLATEAU...YAVAPAI COUNTY...AND NORTHERN GILA COUNTY. * TIMING...TODAY. * 20 FOOT WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
917 WWUS85 KFGZ 022249 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 349 PM MST THU MAY 2 2013 AZZ107-108-115-116-118-137-138-030000- /O.CAN.KFGZ.FW.W.0004.000000T0000Z-130503T0000Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 349 PM MST THU MAY 2 2013 ...RED FLAG WARNING IS CANCELED... WINDS HAVE LARGELY DECREASED BELOW CRITICAL LEVELS AS OF 4 PM MST AND THE RED FLAG WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 1, 9:05 AM MST, 6 hours 6 minutes earlier.
Area forecast discussion, May 1, 9:05 AM MST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 905 AM MST WED MAY 1 2013 .SYNOPSIS...LOCALLY BREEZY WINDS WILL DEVELOP TODAY AND THURSDAY...WITH COOLER DAYTIME TEMPERATURES CONTINUING THROUGH FRIDAY. AFTERNOON TEMPERATURES WILL INCREASE TO ABOVE NORMAL AGAIN FOR THIS WEEKEND AS DRY CONDITIONS PERSIST. && .DISCUSSION...MOSTLY CLEAR SKIES DOMINATE THE HIGH COUNTRY THIS MORNING. EXPECT TEMPERATURES TO BE A FEW DEGREES COOLER THAN OBSERVED YESTERDAY BUT STILL ABOVE SEASONABLE NORMALS. AS A COLD FRONT SLIDES ACROSS THE STATE TODAY EVEN COOLER WEATHER CAN BE EXPECTED TOMORROW BEFORE TEMPS REBOUND ONCE AGAIN FOR THE WEEKEND. MADE SOME MINOR ADJUSTMENTS TO THE FORECAST TODAY TO INCREASE AFTERNOON HIGH TEMPERATURES BY A FEW DEGREES IN SOME LOCATIONS...AS SUPPORTED BY THIS MORNINGS SOUNDING AND FORECAST GUIDANCE. OTHERWISE, FORECAST IS ON TRACK. && .PREV DISCUSSION /FROM 347 AM MST/...A COLD FRONT...CURRENTLY SITUATED NEAR THE UTAH/AZ BORDER WILL SLOWLY PUSH SOUTH ACROSS NORTHERN ARIZONA TODAY. NORTHWESTERLY BREEZES WILL BE COMMON TODAY...SHIFTING NORTHEASTERLY BEHIND THE FRONT TONIGHT AND THURSDAY. COOLING TEMPS...THOUGH STILL NOT FAR FROM DAILY NORMALS...WILL BE IN STORE FROM TODAY THROUGH FRIDAY. TEMPS ARE LIKELY TO REBOUND TO ABOVE NORMAL AGAIN FOR THIS WEEKEND UNDER NORTHWESTERLY FLOW ALOFT. DETAILS OF THE EXTENDED FORECAST REMAIN RATHER MURKY AT THIS TIME AS MODELS HAVE NOT SHOWN MUCH RUN-TO-RUN CONSISTENCY REGARDING TIMING AND PLACEMENT WITH A STORM SYSTEM FOR OUR AREA. REGARDLESS...UNSETTLED WEATHER FOR THE EARLY-TO-MIDDLE STAGES OF NEXT WEEK WITH CHANCES OF SHOWERS APPEAR FAVORABLE TO DEVELOP. MORE DETAILS TO COME AS THIS SCENARIO EVOLVES OVER THE COMING DAYS. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS...WITH EAST AND NORTHEAST SFC WINDS DEVELOPING LATE TONIGHT AND THURSDAY...GUSTY NEAR HIGHER TERRAIN. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...EXPECT DIMINISHED WIND SPEEDS AND COOLER CONDITIONS TODAY BEHIND A DRY COLD FRONT MOVING THROUGH THE DISTRICT. EAST AND NORTHEAST WINDS WILL DEVELOP LATE TONIGHT AND THURSDAY BEHIND THIS FRONT...WITH LOCALLY GUSTY WINDS OVER AND JUST SOUTHWEST OF HIGHER TERRAIN FEATURES. RELATIVE HUMIDITY VALUES WILL BE LOW...ALTHOUGH CRITICAL FIRE WEATHER CONDITIONS WILL BE AVOIDED DUE TO LOWER WIND SPEEDS AND COOLER CONDITIONS. FRIDAY THROUGH SUNDAY...EXPECT LIGHT WINDS AND WARMER TEMPERATURES FRIDAY AND SATURDAY. ON SUNDAY...INCREASING SOUTHWEST FLOW WILL BRING GUSTY WINDS AND HIGH-BASED CUMULUS DEVELOPMENT TO THE REGION...ALONG WITH CONTINUED WARM TEMPERATURES. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........OUTLER / KD AVIATION.......BK FIRE WEATHER...BK FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 30, 8:51 PM MST, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 851 PM MST TUE APR 30 2013 AZZ004>018-037>040-010500- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 851 PM MST TUE APR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.